Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 62, NWS Indianapolis, IN

May 13, 2005Delaware County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 13, 2005, 3:15 PM EST for Delaware County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2005, 3:15 PM EST (20:15 UTC)
Expired
May 13, 2005, 3:45 PM EST
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

County Delaware County, IN

The radar

The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 12:50 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1302 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 132015
SVRIND
INC035-132045-
/O.NEW.KIND.SV.W.0062.050513T2015Z-050513T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EST FRI MAY 13 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN EAST CENTRAL INDIANA
  THIS INCLUDES THE CITY OF MUNCIE

* UNTIL 345 PM EST

* AT 313 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GASTON...OR ABOUT 7 MILES NORTHWEST OF MUNCIE...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SELMA AROUND 320 PM EST
  EATON AROUND 325 PM EST
  ALBANY AROUND 330 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4037 8556 4007 8556 4016 8523 4040 8522

$$

PUMA
3 follow-up statements
000 
WWUS53 KIND 132021
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EST FRI MAY 13 2005

INC035-132045-
/O.CON.KIND.SV.W.0062.000000T0000Z-050513T2045Z/
DELAWARE-
320 PM EST FRI MAY 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR
DELAWARE COUNTY...

AT 317 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
EATON...OR ABOUT 8 MILES NORTH OF MUNCIE...MOVING NORTHEAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALBANY AROUND 325 PM EST

THE STORM PRODUCED DIME SIZE HAIL AT THE BALL STATE CAMPUS AT 316 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA.

LAT...LON 4037 8556 4007 8556 4016 8523 4040 8522

$$

PUMA
000 
WWUS53 KIND 132029
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EST FRI MAY 13 2005

INC035-132045-
/O.CON.KIND.SV.W.0062.000000T0000Z-050513T2045Z/
DELAWARE-
328 PM EST FRI MAY 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EST FOR
DELAWARE COUNTY...

AT 326 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR EATON...OR ABOUT 11 MILES NORTH OF
MUNCIE...MOVING NORTHEAST AT 45 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA.

LAT...LON 4037 8556 4007 8556 4016 8523 4040 8522

$$

PUMA
000 
WWUS53 KIND 132041
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 PM EST FRI MAY 13 2005

INC035-132051-
/O.EXP.KIND.SV.W.0062.000000T0000Z-050513T2045Z/
DELAWARE-
341 PM EST FRI MAY 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRES AT 345
PM EST...

THE STORM HAS EXITED THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST FRIDAY
EVENING FOR INDIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 800 PM EST FRIDAY EVENING FOR SOUTHWEST INDIANA.

LAT...LON 4037 8556 4007 8556 4016 8523 4040 8522

$$

PUMA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:05 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, May 13, 2:05 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EST FRI MAY 13 2005

.DISCUSSION...FORECAST FOCUS TODAY WILL BE ON TIMING THE EXIT OF
CURRENT SYSTEM AFFECTING THE CWA.

UPPER RIDGE MOVING EAST AS TROF OVER THE ROCKIES AT 12Z DEEPENS AND
MOVES EAST.  SFC WMFNT HAS MOVED NORTH OF THE IND CWA CAUSING RAPID
DESTABILIZATION AND SCT TSRA TO FORM.  CDFNT ASSOCIATED WITH UPPER
SYSTEM IS STILL WELL TO THE WEST OF THE CWA.  AS FRONT GETS CLOSER
AFTER MIDNIGHT TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED.  PER PMDHMD REASONING HAVE LEANED TOWARD THE GFS
THIS AFTN.

CDFNT WILL PASS THROUGH THE CWA AROUND 12Z TOMORROW AS SFC LOW
CENTER MOVES TO NORTH CENTRAL OHIO BY 18Z.  SHOWERS MAY LINGER UNTIL
THE EVENING BUT CLEARING LINE IS WELL DEFINED AND WILL DROP POPS TO
SCHC AFT 00Z.

FEW MINOR CHANGES TO THE EXTENDED.
&&

.IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH #267
UNTIL 01Z ENTIRE CWA.

&&

SALLY
Hazardous weather outlook, May 13, 12:50 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1250 PM EST FRI MAY 13 2005

INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
1250 PM EST FRI MAY 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORM WATCH UNTIL 8PM EST...
THUNDERSTORMS ARE LIKELY THIS AFTERNOON.  THE STORMS COULD PRODUCE
WIND GUSTS OVER 50 MILES AN HOUR AND LARGE HAIL. AN ISOLATED TORNADO
IS ALSO POSSIBLE. A SQUALL LINE WILL BE POSSIBLE THIS EVENING WHICH
MAY PRODUCE MORE DANGEROUS WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.  THERE IS A CHANCE OF THUNDERSTORMS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS EVENING.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

In the hours before

Local storm report, May 13, 2:10 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
210 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND GST     4 NNW SHELBYVILLE       39.58N 85.80W
05/13/2005  59 MPH           SHELBY             IN   ASOS

            KGEZ ASOS REPORTED WIND GUST TO 51 KNOTS /59 MPH/.

0148 PM     HAIL             4 W GREENWOOD           39.62N 86.19W
05/13/2005  0.88 INCH        JOHNSON            IN   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN THE CENTER GROVE AREA FROM
            148 PM EST UNTIL 157 PM EST.

&&

JEZ
Local storm report, May 13, 2:13 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
213 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             1 SE VINCENNES          38.67N 87.50W
05/13/2005  0.25 INCH        KNOX               IN   CO-OP OBSERVER

0200 PM     TSTM WND DMG     3 W GREENWOOD           39.62N 86.17W
05/13/2005                   JOHNSON            IN   AMATEUR RADIO

            PART OF A 6 INCH DIAMETER TREE BLOWN DOWN

&&

JEZ
Local storm report, May 13, 2:23 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             7 WNW RUSHVILLE         39.65N 85.57W
05/13/2005  0.50 INCH        RUSH               IN   LAW ENFORCEMENT

            MARBLE SIZE HAIL REPORTED BY THE RUSH COUNTY SHERIFF IN
            ARLINGTON.

&&

JEZ
Local storm report, May 13, 2:29 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
229 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             LAWRENCE                39.87N 85.99W
05/13/2005  0.75 INCH        MARION             IN   AMATEUR RADIO

            REPORTED AT I-465 AND PENDLETON PIKE

&&

JEZ
Local storm report, May 13, 2:47 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
247 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             9 NE SPENCER            39.38N 86.65W
05/13/2005  1.00 INCH        OWEN               IN   TRAINED SPOTTER

            ONE INCH DIAMETER HAIL AND 50 MPH WINDS REPORTED IN
            QUINCY

&&

JEZ
Local storm report, May 13, 2:50 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
250 PM EST FRI MAY 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     TSTM WND DMG     1 SW WHEATLAND          38.65N 87.32W
05/13/2005                   KNOX               IN   TRAINED SPOTTER

            SEVERAL 6 TO 10 INCH DIAMETER LIMBS BLOWN DOWN

&&

JEZ

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:54 PM ESTSevere Thunderstorm WarningINDBrown, Monroe39 min
May 13, 1:04 PM ESTSevere Thunderstorm WarningINDDaviess, Martin41 min
May 13, 1:20 PM ESTSevere Thunderstorm WarningINDJohnson, Morgan25 min
May 13, 1:43 PM ESTSevere Thunderstorm WarningINDJohnson, Shelby39 min
May 13, 2:10 PM ESTSevere Thunderstorm WarningINDRush50 min
May 13, 2:15 PM ESTSevere Thunderstorm WarningINDDecatur, Jennings45 min
May 13, 2:18 PM ESTSevere Thunderstorm WarningINDClay, Vigo22 min
May 13, 2:35 PM ESTSevere Thunderstorm WarningINDMorgan, Putnam40 min
May 13, 2:37 PM ESTSevere Thunderstorm WarningINDDaviess, Greene, Lawrence, Martin38 min
May 13, 3:02 PM ESTSevere Thunderstorm WarningINDHendricks, Putnam43 min
May 13, 3:05 PM ESTFlash Flood WarningINDKnox55 min
May 13, 3:28 PM ESTSevere Thunderstorm WarningINDMarion31 min
May 13, 5:29 PM ESTTornado WarningINDCarroll14 min
May 13, 5:39 PM ESTSevere Thunderstorm WarningINDHamilton, Madison, Tipton37 min
May 13, 6:07 PM ESTSevere Thunderstorm WarningINDFountain, Vermillion, Warren38 min
May 13, 6:50 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe40 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.